Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 20, 2005, 3:29 PM CDT for Buffalo County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 20, 2005, 4:01 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 202029
SVRARX
WIC011-202130-
/O.NEW.KARX.SV.W.0041.050620T2029Z-050620T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
329 PM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 430 PM CDT
* AT 329 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS EXTENDING FROM
MONDOVI TO 4 MILES NORTHWEST OF ALMA. THE SEVERE THUNDERSTORMS WERE
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
MONDOVI AIRFIELD AROUND 335 PM CDT...
GILMANTON AND PRAAG AROUND 340 PM CDT...
HEROLD AROUND 345 PM CDT...
LOOKOUT AND CREAM AROUND 350 PM CDT...
MONTANA AROUND 355 PM CDT...
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4459 9202 4442 9212 4435 9195 4419 9179
4422 9159 4424 9156 4424 9153 4459 9154
$$
BOYNE5 follow-up statements
000
WWUS53 KARX 202036
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT MON JUN 20 2005
WIC011-202130-
/O.CON.KARX.SV.W.0041.000000T0000Z-050620T2130Z/
BUFFALO WI-
336 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BUFFALO COUNTY...
AT 336 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 6 MILES SOUTHEAST OF MONDOVI TO ALMA. THE SEVERE STORMS WERE
MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
HEROLD AROUND 345 PM CDT...
CREAM AROUND 350 PM CDT...
MONTANA AROUND 355 PM CDT...
WAUMANDEE AROUND 400 PM CDT...
HIGHWAY 88 AND COUNTY 0 AROUND 405 PM CDT...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9202 4442 9212 4435 9195 4419 9179
4422 9159 4424 9156 4424 9153 4459 9154
$$
BOYNE000
WWUS53 KARX 202041
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
341 PM CDT MON JUN 20 2005
WIC011-202130-
/O.CON.KARX.SV.W.0041.000000T0000Z-050620T2130Z/
BUFFALO WI-
341 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BUFFALO COUNTY...
AT 341 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 11 MILES SOUTHEAST OF MONDOVI TO 4 MILES SOUTHEAST OF ALMA. THE
SEVERE STORMS WERE MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 95 AND COUNTY G AND HIGHWAY 95 AND COUNTY C AROUND 350 PM
CDT...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9202 4442 9212 4435 9195 4414 9174
4422 9159 4424 9156 4424 9153 4459 9154
$$
BOYNE000
WWUS53 KARX 202049
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT MON JUN 20 2005
WIC011-202130-
/O.CON.KARX.SV.W.0041.000000T0000Z-050620T2130Z/
BUFFALO WI-
349 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BUFFALO COUNTY...
AT 349 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 10 MILES WEST OF WHITEHALL TO 8 MILES SOUTHEAST OF ALMA. THE
SEVERE STORMS WERE MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAYS 35 AND 88 AND CZECHVILLE AROUND 355 PM CDT...
HIGHWAY 95 AND COUNTY G AND HIGHWAY 95 AND COUNTY C AROUND 400 PM
CDT...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9202 4442 9212 4435 9195 4414 9174
4422 9159 4424 9156 4424 9153 4459 9154
$$
BOYNE000
WWUS53 KARX 202056
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
356 PM CDT MON JUN 20 2005
WIC011-202130-
/O.CON.KARX.SV.W.0041.000000T0000Z-050620T2130Z/
BUFFALO WI-
356 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BUFFALO COUNTY...
AT 356 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 5 MILES NORTHWEST OF ARCADIA TO 13 MILES WEST OF WINONA. THE
SEVERE STORMS WERE MOVING SOUTHEAST AT 30 MPH.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9202 4442 9212 4435 9195 4414 9174
4422 9159 4424 9156 4424 9153 4459 9154
$$
BOYNE000
WWUS53 KARX 202101
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
401 PM CDT MON JUN 20 2005
WIC011-202111-
/O.CAN.KARX.SV.W.0041.000000T0000Z-050620T2130Z/
BUFFALO WI-
401 PM CDT MON JUN 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR BUFFALO COUNTY HAS BEEN
CANCELLED...
IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR BUFFALO COUNTY HAS BEEN CANCELLED.
LAT...LON 4459 9202 4442 9212 4435 9195 4414 9174
4422 9159 4424 9156 4424 9153 4459 9154
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:03 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 20, 2:03 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 203 PM CDT MON JUN 20 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST CHALLENGE WILL CONTINUE TO BE RAIN CHANCES AND ATTEMPT AT TIMING AS SHORT WAVE TROUGHS ROTATE OVER LARGE UPPER RIDGE. DETAILS VERY DIFFICULT TO DISCERN UNLESS RIDGE BUILDS IN STRONGER TO PUSH STORM COMPLEXES FARTHER NORTH. OBVIOUS FOCUS IN SHORT TERM IS MCS MOVING THROUGH MPX FORECAST AREA THIS AFTERNOON. WIND SHEAR AND CAPE VALUES DROP OFF CONSIDERABLY TO THE SOUTHEAST OF LINE...CLOSER TO OUR FORECAST AREA...ALTHOUGH 3-HOUR PRESSURE FALLS ARE NOW CENTERED MORE ON REGION AND SURFACE BASED CAPE VALUES HAVE BEEN INCREASING. CONFIDENCE IN HOW FAR SOUTHEAST THIS LINE WILL GO IS LOW BUT WILL CERTAINLY BE RAISING POPS INTO LIKELY CATEGORY FOR NORTHERN HALF OF FORECAST AREA THIS EVENING. GIVEN SEVERE WEATHER PARAMETERS DROP OFF...CONVECTIVE LINE MAY BECOME MORE EAST-WEST ORIENTATED AND MAINLY A HEAVY RAIN THREAT. MEANWHILE SURFACE CONVERGENCE AS INCREASED WELL WEST OF AREA SO MORE REDEVELOPMENT LOOKS ON TAP ACROSS EASTERN SOUTH DAKOTA AND SOUTHWEST MINNESOTA. CORFIDI VECTORS SUGGEST THIS COMPLEX WOULD DROP SOUTH OR SOUTHEAST INTO HIGHER CAPE VALUES AND MAY STAY WEST AND SOUTH OF FORECAST AREA ALL TOGETHER. SHORT TERM MODELS HINT AT MORE EASTERLY FLOW DEVELOPS ON TUESDAY WITH BOUNDARY JUST SOUTH AND WEST OF AREA. DECENT LOW LEVEL MOISTURE CONVERGENCE RE-ORGANIZES TUESDAY NIGHT ALONG THIS BOUNDARY SO MUCH OF TUESDAY MAY BE QUIET. AFTER THAT...AS UPPER RIDGE TRIES TO BUILD BACK NORTH...QUESTION WILL BE WILL MCS ACTIVITY MOVE NORTH OR BE HELD UP BY OUTFLOW BOUNDARIES KEEPING RAIN THREAT OVER AREA LONGER THAN MODELS MAY SUGGEST. IN ANY EVENT...BEST RAIN THREAT IN OUR COUNTY WARNING AREA APPEARS TO BE NIGHTTIME HOURS BUT WILL KEEP CHANCE POPS GOING FOR TIME BEING WITH NO WAY TO WEED OUT DETAILS. .LONG TERM...FRIDAY THROUGH MONDAY UPPER RIDGE FLATTENS OUT BY FRIDAY ALLOWING SURFACE COLD FRONT TO WORK ACROSS UPPER MIDWEST. RAIN THREAT...AND LIKELY SEVERE RISK... LOOKS TO BE MORE ORGANIZED AT THE END OF THE WEEK...BUT TRIED TO KEEP DRY TREND OVER WEEKEND IN BETWEEN SYSTEMS...AS UPPER RIDGE BUILDS BACK. MORE MCS ACTIVITY LIKELY AS RIDGE BUILDS BUT WANTED TO KEEP DRIER TREND WITH NO SPECIFICS OF TIMING OR LOCATION. OVERALL PATTERN CHANGES LITTLE WITH WARM WEATHER AND OCCASIONAL MCS RISKS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHEA
Hazardous weather outlook, Jun 20, 12:02 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 1202 PM CDT MON JUN 20 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1202 PM CDT MON JUN 20 2005 CORRECTED SECOND PARAGRAPH DAY ONE THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS CENTRAL MINNESOTA AT MID DAY WILL CONTINUE TO MOVE EAST AND SOUTHEAST THIS AFTERNOON. INSTABILITY WILL CONTINUE TO INCREASE OVER THE AREA THIS AFTERNOON...ALONG WITH THE WINDS ALOFT. BOTH OF THESE WILL BE FAVORABLE FOR THE LINE OF THUNDERSTORMS TO MAINTAIN ITS STRENGTH AS IT MOVES SOUTHEAST TOWARD THE AREA. THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING...NORTH AND WEST OF A LINE FROM CHARLES CITY IOWA TO LA CROSSE AND WISCONSIN RAPIDS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. A WEAK COLD FRONT WILL SAG SOUTH INTO CENTRAL WISCONSIN AND SOUTHERN MINNESOTA LATER TONIGHT. THIS WILL CONTINUE THE CHANCE OF THUNDERSTORMS. DUE TO WEAKER WIND SHEAR ALOFT AND LESS INSTABILITY...ANY THUNDERSTORMS THAT DO DEVELOP LATER TONIGHT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY INTO TUESDAY EVENING AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA. DUE TO THE AMOUNT OF INSTABILITY AND AN INCREASE IN WIND SHEAR...A FEW OF THESE STORMS COULD BECOME SEVERE. THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA. AT THIS TIME IT APPEARS THAT NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING ACROSS SOUTHEAST MINNESOTA...PARTS OF NORTHEAST IOWA AND INTO WEST CENTRAL AND CENTRAL WISCONSIN. THE MAIN THREAT TIME WILL BE BETWEEN 3 PM AND 8 PM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.